MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CR DEEP FLX ISR TR S7-8 9; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GII CR DEEP FLX ISR TR S7-8 9; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71430448
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the locking detail broke off of trial during range of motion.The procedure was completed with no delay.It is unknown if there was affectation to the patient.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.A small section of the device fractured off, rendering the device inoperable.The piece that fractured off was not returned.The device was damaged next to the fracture site.The device was manufactured in 2005 and exhibits signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII CR DEEP FLX ISR TR S7-8 9
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8312143
Report Number1020279-2019-00481
Device Sequence Number1682951
Product Code LXH
UDI-Device Identifier03596010512574
UDI-Public03596010512574
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71430448
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1